Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    I had RAI 4 1/ 2 years ago. no side affects. however I did get hypothyroid really fast and they have never been able to regulate my blood levels (altho I think I’m in a minority with that complaint–except for the people on this BB.
    My Dr. told me that surgery could possibly affect the vocal cords negatively. Also possible but highly unlikely is that thyroid would come back after RAI. I hope this helps….Kendra

    Anonymous
    Post count: 93172

    Hello all,

    My wife has grave disease for the past 3 years. The tapozole
    is not having any effect. As soon as the dosage is lowered
    her thyroid level goes really high.

    Anyway, it’s time for a more terminal treatment. She is
    trying to decide to either go with the operation or the
    iodine treadment. However, She is very scared about the
    radiation iodine treatment.

    If you had iodine treatment or the operation could you
    respond to this message and may be tell me your experience
    with your particular treatment?

    Thanks for any info,
    Evandro

    Ps. by the way what is PTU???

    Anonymous
    Post count: 93172

    I had a partial thryroidectomy 15mths ago because the endo said the RAI
    could make my eyes worse and because I am also hearing impaired and my eyes
    are also my ears I opted for the operation. But also I could not get any
    information re statistics etc.or even up to date info from anyone there
    was no support group in Aust at the time. The operation went well even tho
    I was afraid but because we need to get on with our lives we have to make
    a choice and be happy with that. Because I am a mother to 4 children I had
    to get sorted quickly as my TSH level was 118 and I was in a bad way. The
    scar is hardly noticeable and it only took me a few days to be able to
    swallow etc.
    My parathyroid (calcium production PLEASE CHECK YOURSELF because I’m tired
    and can’t be bothered getting my books out)glands were damaged and I have
    to take calcium supplements not SANDOCOL for the rest of my like as well
    as Thyroid hormone as now I am underactive.

    Hope this helps.

    Kast.

    Anonymous
    Post count: 93172

    Hi Evandro,

    I was diagnosed for GD two month ago. I am on PTU which is another anti thyroid drug like the Ttapozole. The real name is Propylthiouracil. I am on 9*3 X 50 Mg per day for more then a month and only now I think it helps to reduce the T3, T4.
    My Endo said that he is going to put me on PTU for a year and if the GD will not go to remission – for RAI.

    The problem is that my eyes are going wors even now that the Hyper Thyroid sysmptomes are less sever.

    take care of your wife, she has a very tough time.

    Amnon

Viewing 4 posts - 1 through 4 (of 4 total)
  • You must be logged in to reply to this topic.